Alert archive / New York / Tornado Warnings in 2010
Tornado Warning 9, NWS New York, NY
NWS New York, NY issued this tornado warning at Sep 16, 2010, 5:20 PM EDT for Richmond County, New York. It was in force for 15 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 16, 2010, 5:20 PM EDT (21:20 UTC)
- Expired
- Sep 16, 2010, 5:35 PM EDT
- In force
- 15 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Richmond County, NY
The radar
The Philadelphia radar (KDIX), 72 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 16, 5:20 PM EDT | MARINE TSTM WIND 74 | 1 Sw Tottenville, NJ | 64KT WIND GUST RECORDED AT PERTH AMBOY MESONET |
| Sep 16, 5:23 PM EDT | TSTM WND DMG | Tottenville, NY | TREES DOWN ON CARS |
| Sep 16, 5:35 PM EDT | FUNNEL CLOUD | 2 Nne Huguenot, NY | |
| Sep 16, 5:35 PM EDT | TSTM WND GST 70 | 2 Nne Huguenot, NY | GREAT KILLS, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
575
WFUS51 KOKX 162120
TOROKX
NYC085-162145-
/O.NEW.KOKX.TO.W.0009.100916T2120Z-100916T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
520 PM EDT THU SEP 16 2010
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* TORNADO WARNING FOR...
RICHMOND (STATEN ISLAND) COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 545 PM EDT...
* AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
TOTTENVILLE...OR NEAR PERTH AMBOY...MOVING EAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
HUGUENOT BY 525 PM...
OAKWOOD AND TODT HILL BY 530 PM...
VERRAZANO-NARROWS BRIDGE AND TOMPKINSVILLE BY 535 PM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW! IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4051 7425 4055 7424 4057 7421 4060 7420
4064 7406 4062 7405 4059 7405 4054 7413
4050 7422
TIME...MOT...LOC 2120Z 251DEG 44KT 4051 7423
$$
SMITH1 follow-up statement
449
WWUS51 KOKX 162135
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
535 PM EDT THU SEP 16 2010
NYC085-162145-
/O.CAN.KOKX.TO.W.0009.000000T0000Z-100916T2145Z/
RICHMOND (STATEN ISLAND) NY-
535 PM EDT THU SEP 16 2010
...THE TORNADO WARNING FOR RICHMOND (STATEN ISLAND) COUNTY IS
CANCELLED...
STORMS HAVE MOVED EAST INTO BROOKLYN.
LAT...LON 4051 7425 4055 7424 4057 7421 4060 7420
4064 7406 4062 7405 4059 7405 4054 7413
4050 7422
TIME...MOT...LOC 2135Z 251DEG 44KT 4057 7400
$$
JSTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:35 PM EDT, 1 hour 45 minutes earlier.
Area forecast discussion, Sep 16, 3:35 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
335 PM EDT THU SEP 16 2010
.SYNOPSIS...
LOW PRESSURE MOVES THROUGH THE REGION TONIGHT...DRAGGING A COLD
FRONT THROUGH ON FRIDAY. HIGH PRESSURE THEN BUILDS EAST FOR MOST
OF THE WEEKEND. A WEAK COLD FRONT APPROACHES ON SUNDAY...FOLLOWED
BY A RETURN OF HIGH PRESSURE FOR THE START OF THE NEW WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A WARM FRONT JUST SOUTH OF THE AREA AND ASSOCIATED WITH DEEP LOW
PRES TRACKING THROUGH THE GREAT LAKES WILL MOVE NORTH THROUGH THE
REGION THIS EVENING. THIS WILL USHER A WARM...HUMID AND UNSTABLE
AIRMASS FOR THE OVERNIGHT PERIOD. MOST UNSTABLE CAPE VALUES WILL
GENERALLY RANGE FROM 500 TO 1000 J/KG...AND WITH A 50-60 KT LOW
LEVEL JET DEVELOPING AT ABOUT 925 MB...WILL LOOK FOR THE POTENTIAL
FOR STRONG THUNDERSTORMS FROM THIS EVENING THROUGH ABOUT MIDNIGHT.
WITH THE 50-60 KT LOW LEVEL JET AT 925 MB OVER THE EASTERN
ZONES...NEARLY 100 PERCENT OF THE WINDS WOULD HAVE TO MIX DOWN TO
REACH HIGH WIND WARNING CRITERIA. THIS LOW LEVEL JET IS NOT QUITE
AS STRONG AS INITIALLY EXPECTED. AS SUCH...WILL GO AHEAD AND
CANCEL THE HIGH WIND WATCH AND REPLACE IT WITH A WIND ADVISORY FOR
EASTERN SUFFOLK AND NEW LONDON COUNTIES. IN THESE AREAS...WIND
GUSTS WILL GENERALLY AVERAGE 45-50 MPH. ALTHOUGH PROBABILITIES FOR
SEVERE WEATHER ARE QUITE LOW...THERE IS STILL THE CHANCE FOR A
COUPLE OF SEVERE THUNDERSTORMS... ESPECIALLY OVER THE EASTERN
ZONES...THAT WOULD RESULT IN LOCALIZED 60+ MPH WINDS.
PRECIPITABLE WATERS OVER THE AREA WILL INCREASE TO CLOSE TO 2
INCHES FOR TONIGHT...SO RAIN MAY BECOME HEAVY AT
TIMES...ESPECIALLY IN ANY THUNDERSTORMS. SHOWERS AND THUNDERSTORMS
TAPER OFF FAIRLY QUICKLY FROM WEST TO EAST AFTER MIDNIGHT TONIGHT.
OVERNIGHT LOWS TONIGHT WILL GENERALLY BOTTOM OUT IN THE UPPER 50S
TO LOWER 60S ACROSS THE INTERIOR TO THE MID 60S ACROSS SOUTHERN
ZONES.
WITH SURF BUILDING TO 8-11 FT OVER THE OPEN ATLANTIC WATERS...WILL
GO AHEAD AND HOIST A HIGH SURF ADVISORY FOR THE ATLANTIC BEACHES.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
COLD FRONT MOVES THROUGH THE REGION LATE FRI MORNING/EARLY FRI
AFTERNOON. A FEW SHOWERS MAY LINGER INTO THE AFTERNOON...SO WILL
KEEP SLIGHT CHANCE TO CHANCE POPS UP. THE AIRMASS BEHIND THE FRONT
WILL NOT DRY OUT UNTIL EARLY SAT. AS SUCH...WITH LOW LEVEL
MOISTURE TRAPPED UNDER A DEVELOPING INVERSION FRI NIGHT...WILL
MENTION PATCHY FOG AS WELL AS A SLIGHT CHANCE FOR LIGHT RAIN AND
DRIZZLE...AS THE ATMOSPHERE WILL BE NEARLY SATURATED.
WITH HIGH PRES MOVING OVERHEAD ON SAT...DRY AND PLEASANT WITH
HIGHS IN THE MID TO UPPER 70S.
WEAK COLD FRONT APPROACHES ON SUN. MODELS FAIRLY CONSISTENT WITH
HAVING PRECIP DRYING OUT AS IT MOVES INTO THE CWA...BUT WITH H5
SHORTWAVE AND COLD POOL ALOFT...WILL KEEP SLIGHT CHANCE POPS IN
THE FCST FOR SUN AFTERNOON.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
POLAR VORTEX OVER JAMES BAY SHIFTS EAST AS IGOR TRANSITIONS AND IS
ABSORBED INTO A MID LATITUDE CYCLONE OF THE LABRADOR SEA BY LATE
WEEK.
CANADIAN HIGH PRESSURE DOMINATES...IN THE WAKE OF THE COLD FRONT
ON SUNDAY EVENING. THROUGH EARLY IN THE WEEK WITH A WEAK COLD
FRONT TOWARDS MID WEEK. AS HEIGHTS FALL OUT WEST RIDGING BUILD
ALOFT FOR THURSDAY. EXAMINATION OF DETERMINISTIC AND ENSEMBLE
SYSTEMS APPEAR TO SHOW RELATIVELY LOW SPREAD AND GOOD AGREEMENT.
TEMPERATURES ON MONDAY ARE NEAR OR SLIGHTLY BELOW NORMAL...BUT DO
RISE TO ABOVE BY NEARLY 10 DEGREES (LOWER 80S) AHEAD OF THE WEAK
FRONT.
PRECIPITATION APPEARS VERY LIMITED TO NON-EXISTENT WITH THE COLD
FROPA SUNDAY EVENING BASED ON THE 12Z DETERMINISTIC RUNS...BUT THE
09Z SREF SUPPORT LOW POPS INTO THE EVENING OVER THE NORTH. HAVE
LEFT THIS OUT BASED ON COLLABORATION WITH BOX AND ALY. IN ANY
CASE...ANY SHOWER ACTIVITY SUNDAY EVENING SHOULD BE VERY SHORT
LIVED.
ONLY SLIGHT CHANCE IS USED FOR THE WEAK COLD FRONTAL PASSAGE ON
LATE WEDNESDAY INTO WEDNESDAY NIGHT.
THE LARGE SWELLS AT SOUTH FACING BEACHES...AND THE ASSOCIATED RIP
CURRENT/BEACH EROSION RISK CONTINUE.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
A WARM FRONT LIFTS THROUGH THE AREA LATE THIS AFTERNOON...FOLLOWED
BY A COLD FRONT THAT WILL SLOWLY CROSS THE TRI-STATE TONIGHT. THE
FRONT COULD LINGER AROUND LONG ISLAND INTO FRIDAY.
WINDS BECOMING GUSTY OUT OF THE SE - UP TO AROUND 20KT. WINDS VEER
TO THE S LATE THIS AFTERNOON...AND STAY GUSTY. AN AREA OF
SHRA/POSSIBLE TSRA WILL IMPACT THE TERMINALS LATE THIS
AFTERNOON/EARLY THIS EVENING...REFLECT WITH A TEMP CB GROUP...A
SECOND ROUND OF CONVECTION WILL FOLLOW A FEW HOURS LATER...WITH
THUNDER MORE LIKELY WITH THIS GROUPING...HOWEVER SINCE IT IS SO
FAR OUT IN TIME...ONLY TEMPO A CB (WITH GUSTY WINDS OF 30-35KT)
FOR NOW. LLWS EXPECTED OVER EASTERN TERMINALS LATE THIS
AFTERNOON/EVENING.
ONCE THE CONVECTION IS DONE...WINDS BECOME SW...AND STAY GUSTY
OVER EASTERN TERMINALS...WITH LLWS...COULD ALSO SEE LLWS LATE
TONIGHT OVER KJFK AND KLGA AS WELL. WINDS BECOME WSW TOWARDS
SUNRISE AND SHOULD LOSE GUSTINESS...WITH WINDS CONTINUING TO VEER
TO THE W THEN NW DURING THE MORNING AROUND 10 KT...COULD SEE SOME
GUSTS TO AROUND 15 KT IN THE CITY TERMINALS ONCE THE WINDS BECOME NW.
AS FAR AS CEILINGS GO...EXPECT ON AND OFF BKN HIGH END MVFR
CEILINGS...OTHERWISE VFR THROUGH MID AFTERNOON. MVFR LIKELY WITH
CONVECTION LATE/THIS AFTERNOON/EVENING...AND WITH LOW LEVEL
MOISTURE EXPECTED TO LINGER...COULD LINGER OVER CITY/LONG
ISLAND/CT TERMINALS INTO FRIDAY.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KEWR FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
1500 FT OR ABOVE THROUGH THIS AFTERNOON.
KJFK FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
2000 FT OR ABOVE THROUGH THIS AFTERNOON.
KLGA FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS. CEILING HEIGHT LIKELY
1500 FT OR ABOVE THROUGH THIS AFTERNOON.
KTEB FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.
KHPN FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.
KISP FCSTER COMMENTS: VARIABLE CEILING HEIGHTS AND WIND
DIRECTION/SPEED/GUSTS...PLUS TIMING/ADDITION OF TSRA TO TAFS LATE
THIS AFTERNOON ALL COULD CAUSE AMENDMENTS.
.OUTLOOK FOR 18Z FRIDAY THROUGH TUESDAY...
FRIDAY AFT AND FRI NIGHT...MVFR POSSIBLE...ESPECIALLY AT COASTAL
TERMINALS.
SATURDAY-SATURDAY NIGHT...IMPROVING TO VFR SATURDAY MORNING.
SUNDAY...ISOLATED SHRA POSSIBLE.
SUNDAY NIGHT-TUESDAY...VFR
&&
.MARINE...
WITH LOW PRES APPROACHING AND A 50+ KT LOW LEVEL JET DEVELOPING OVER EASTERN
WATERS...WILL EXPECT GALES TONIGHT. SINCE THE STRONGEST WINDS WILL
OCCUR OVER THE EASTERN WATERS...WENT AHEAD AND REMOVED HEADLINES
FOR NY HARBOR AND CHANGED WESTERN LI SOUND AND THE WESTERN OCEAN
WATERS FROM A GALE WARNING TO A SMALL CRAFT ADVISORY...AS ONLY 25
KT GUSTS EXPECTED THERE AND SUB 20 KT GUSTS EXPECTED ON THE
HARBOR. ALL OTHER WATERS WILL EXPECT GALES FROM THIS EVENING
THROUGH EARLY FRI MORNING.
THE SCA FOR THE WESTERN OCEAN ZONE WILL STAY UP THROUGH FRI
NIGHT...AS SEAS WILL BE OVER 7 FT DURING THAT TIME.
WINDS DIMINISH FRI MORNING WITH PASSAGE OF COLD FRONT. SEAS ON THE
OCEAN WILL INCREASE TO 10-12 FT TONIGHT BEFORE DIMINISHING TO 7-9
FT ON FRI. HIGH SURF ADVISORY HAS BEEN ISSUED FOR THE ATLANTIC
BEACHES TONIGHT THROUGH FRI.
SEAS WILL REMAIN UP AROUND 7-9 FT ON THE OCEAN THROUGH THE WEEKEND
AS SWELLS FROM IGOR IMPACT THE LOCAL WATERS.
SWELLS SHOULD FINALLY START TO DIMINISH ON THE OCEAN FROM IGOR ON
TUESDAY. NNW FLOW ON MONDAY GUSTS TO SCA LEVELS AS CANADIAN HIGH
BUILDS IN. CONTINUED NORTHERLY FLOW ON TUESDAY...BUT BELOW SCA
LEVELS.
&&
.HYDROLOGY...
LOCALLY HEAVY RAIN EXPECTED TONIGHT WITH 3/4" QPF TO 1.25" QPF
EXPECTED. HIGHER AMOUNTS POSSIBLE IN CONVECTION. ANTECEDENT
CONDITIONS REMAIN QUITE DRY SO ONLY MINOR URBAN FLOODING WILL BE
POSSIBLE IN THE HEAVIEST ACTIVITY.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY FOR
CTZ008-012.
NY...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY FOR
NYZ079-081.
HIGH SURF ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY
FOR NYZ075>077-080-081.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT FRIDAY FOR ANZ330-340-345-350-353.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ335.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ355.
&&
SYNOPSIS...MPS
NEAR TERM...MPS
SHORT TERM...MPS
LONG TERM...JST
AVIATION...MALOIT
MARINE...MPS/JST
HYDROLOGY...MPSHazardous weather outlook, Sep 16, 3:29 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 329 PM EDT THU SEP 16 2010 CTZ008-012-NYZ079-171000- NORTHERN NEW LONDON-SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK- 329 PM EDT THU SEP 16 2010 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR WIND AND RAINFALL REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ005>007-009>011-NJZ002>006-011-NYZ067>074-078-171000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- NORTHWESTERN SUFFOLK- 329 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-340-345-350-353-171000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 329 PM EDT THU SEP 16 2010 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-338-355-171000- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 329 PM EDT THU SEP 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075>077-080-171000- KINGS (BROOKLYN)-QUEENS-NASSAU-SOUTHWESTERN SUFFOLK- 329 PM EDT THU SEP 16 2010 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR RAINFALL REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ081-171000- SOUTHEASTERN SUFFOLK- 329 PM EDT THU SEP 16 2010 ...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT FRIDAY... ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR WIND AND RAINFALL REPORTS. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:27 PM EDT | Wind Advisory | OKX | Suffolk | 12 hr |
| Sep 16, 3:35 PM EDT | Small Craft Advisory | OKX | 13 hr | |
| Sep 16, 3:37 PM EDT | High Surf Advisory | OKX | Kings, Suffolk | 20 hr |
| Sep 16, 5:07 PM EDT | Areal Flood Advisory | OKX | Bronx, Kings, New York, Queens, Richmond | 113 min |
| Sep 16, 5:17 PM EDT | Special Marine Warning | OKX | 43 min | |
| Sep 16, 5:24 PM EDT | Special Weather Statement | OKX | Bronx, Kings, Queens | 66 min |
| Sep 16, 5:24 PM EDT | Tornado Warning | OKX | Kings, Richmond | 36 min |
| Sep 16, 5:36 PM EDT | Tornado Warning | OKX | Kings, Queens | 24 min |
| Sep 16, 5:42 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 33 min |
| Sep 16, 5:43 PM EDT | Special Marine Warning | OKX | 92 min | |
| Sep 16, 5:49 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 41 min |
| Sep 16, 5:54 PM EDT | Severe Thunderstorm Warning | OKX | Nassau | 31 min |
| Sep 16, 6:00 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 45 min |
| Sep 16, 6:01 PM EDT | Special Marine Warning | OKX | 44 min | |
| Sep 16, 6:25 PM EDT | Areal Flood Advisory | OKX | Suffolk | 2 hr |
| Sep 16, 6:29 PM EDT | Special Weather Statement | OKX | Suffolk | 61 min |
| Sep 16, 6:58 PM EDT | Special Marine Warning | OKX | 32 min |
Nearby
Tornado Warnings in New York, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.